MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERMIDLINE CATHETER, 4F SL

BARD ACCESS SYSTEMS POWERMIDLINE CATHETER, 4F SL
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redw2246 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the us (ultra sound) gel was leaking though the sterile probe cover that came with the kit.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a leaking probe cover was confirmed, but the exact cause could not be determined.One probe cover was returned for investigation.The sample exhibited evidence of use.The probe cover had been unfolded and gel was observed inside the distal end of the probe cover.The probe cover was filled with water, which revealed a weeping leak at the distal folded end of the probe cover 4cm from the tapered sealed corner.A microscopic examination of the leak site revealed a hole that was smaller than a 0.5mm x 0.5mm area.Scuff marks were observed on the probe cover around the leak site.The edge of the hole exhibited plastic deformation, which indicates that the material may have been stretched before it was breached.The thickness of the probe cover was found to be within specification.Due to the condition of the sample, it is possible that the probe cover was damaged during use; however, the exact mechanism of damage could not be determined.A lot history review (lhr) of redw2246 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERMIDLINE CATHETER, 4F SL
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9682558
Report Number3006260740-2020-00439
Device Sequence Number2800779
Product Code PND
UDI-Device Identifier00801741144837
UDI-Public(01)00801741144837
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000799A
Device Lot NumberREDW2246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1